Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 521, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 4, 2001, 6:49 PM CDT for Humphreys County, Yazoo County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 4, 2001, 6:49 PM CDT (23:49 UTC)
- Expired
- Jul 4, 2001, 7:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Humphreys County, MS, Yazoo County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1355 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 042350 SVRJAN MSC053-163-050015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 649 PM CDT WED JUL 4 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI YAZOO COUNTY IN CENTRAL MISSISSIPPI * UNTIL 715 PM CDT * AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF YAZOO CITY...MOVING SOUTH SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR WESTERN YAZOO CITY AT 715 PM CDT DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3305 9048 3298 9068 3273 9059 3281 9034
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:40 PM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, Jul 4, 2:40 PM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 240 PM CDT WED JUL 4 2001 LATEST SURFACE ANALYSIS INDICATES A HINT OF A SURFACE TROUGH ROUGHLY ALONG THE NATCHEZ TRACE. THIS AREA ALSO COINCIDES WITH A 500MB SHORTWAVE AXIS. IN ADDITION...VISIBLE IMAGERY SHOWS AN OUTFLOW BOUNDARY MOVING SOUTHWARD OVER NORTHWESTERN PORTIONS OF THE CWFA. SHOWERS AND THUNDERSTORMS ARE SITUATED ALONG BOTH OF THESE SURFACE FEATURES. ETA AND AVN ARE IN GOOD AGREEMENT THIS RUN. BOTH MODELS INITIALIZED THE 500MB VORT AXIS REALLY WELL OVER THE CWFA. THIS FEATURE HAS BEEN FAIRLY PERSISTENT FOR THE PAST FEW DAYS...AND BOTH MODELS ARE INDICATING THIS FEATURE TO BEGIN MOVING SOUTHWARD TONIGHT THROUGH THURSDAY. CROSS SECTIONS SHOW GOOD MID LEVEL DRYING THROUGH THE REMAINDER OF THE FORECAST PERIOD AS THE UPPER LEVEL RIDGE TO THE WEST BUILDS EASTWARD. DRIER MID LEVEL AIR SHOULD BEGIN SETTLING IN OVER THE NORTHERN CWFA TONIGHT AND STEADILY FILTERING IN OVER THE SOUTHERN ZONES LATER TOMORROW. MOISTURE WILL THEN BE MAINLY CONFINED TO BELOW 700MB. WITH SLIGHTLY WARMER MID LEVEL TEMPS...THUNDERSTORM ACTIVITY SHOULD BE SOMEWHAT MORE LIMITED IN COVERAGE THAN THE PAST FEW DAYS. A SURFACE FRONT CURRENTLY OVER THE PLAINS STATES WILL SLOWLY MAKE ITS WAY SOUTHWARD TOMORROW...AND APPROACH THE NORTHERN CWFA DURING THE OVERNIGHT HOURS. WITH MOISTURE CONFINED MAINLY TO THE LOW LEVELS...AND NO UPPER LEVEL SUPPORT...DON'T EXPECT A LOT OF ACTIVITY ALONG THE FRONT THURSDAY NIGHT/EARLY FRIDAY. THIS BOUNDARY COULD HELP TO FIRE CONVECTION OVER CENTRAL AND SOUTHERN AREAS ON FRIDAY...COMBINED WITH DAYTIME HEATING. WITH LIMITED UPPER SUPPORT...ACTIVITY SHOULD REMAIN ONLY SCATTERED IN NATURE. THERE IS STILL SOME QUESTION ON EXACTLY HOW FAR SOUTH THIS BOUNDARY WILL MAKE IT...THE AVN IS AGAIN INDICATING THE FRONT WILL MAKE IT AS FAR SOUTH AS THE SOUTHERN ZONES...ALBEIT A VERY DIFFUSE BOUNDARY. THE ETA STILL TAKES IT TO THE COAST BEFORE WASHING IT OUT. WILL DEFINITELY LEAVE AT LEAST SLIGHT POPS IN THE EXTENDED FOR THE SOUTHERN ZONES...ESPECIALLY IF WHATEVER IS LEFT OF THE BOUNDARY DECIDES TO BECOME STATIONARY ALONG THE COAST. CURRENT EXTENDED LOOKS FINE AND NO MAJOR CHANGES WILL BE MADE. ANOTHER BOUNDARY IS FORECAST TO MOVE SOUTHWARD OVER THE CWFA ON SUNDAY/MONDAY. BUT AGAIN...UPPER RIDGING SHOULD LIMIT THE CONVECTIVE ACTIVITY. WILL KEEP CURRENT WORDING OF AFTERNOON/EVE THUNDER FOR NOW. GUIDANCE...TEMPS LOOK FINE AND WILL TAKE BLEND. MAV POPS TRENDS LOOK PRETTY GOOD. HIGHER POPS IN THE SOUTH...WITH THE SHORTWAVE/SHEAR AXIS. LOWER POPS IN THE NORTH...WITH THE DRIER MID LEVEL AIR SETTLING IN OVER THE REGION LATER TONIGHT. POPS SHOULD RETURN TO A MORE LOW END CHANCE/WIDELY SCATTERED NATURE AS THE UPPER RIDGE BUILDS EAST. MAV POP TRENDS SEEM TO HAVE THIS HANDLED FAIRLY WELL AND WILL ONLY MAKE MINOR ADJUSTMENTS. JAN 73/94/72/95 3323 MEI 72/94/72/94 3323 .JAN... MS...NONE. LA...NONE. AR...NONE. 32
In the hours before
Special weather statement, Jul 4, 1:39 PM CDT, 5 hours 10 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 051200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 139 PM CDT WED JUL 04 2001 ...THUNDERSTORMS... SCATTERED THUNDERSTORMS CAN BE EXPECTED THROUGH EARLY EVENING ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI. A FEW STORMS MAY REACH SEVERE LIMITS WITH WIND GUSTS TO 60 MPH AND DIME SIZE HAIL...ESPECIALLY TO THE NORTHWEST OF A NATCHEZ TO MERIDIAN LINE...WHERE AIRMASS INSTABILITY IS EXPECTED TO BE GREATEST. MOST STORMS WILL REMAIN BELOW SEVERE LIMITS...WITH FREQUENT LIGHTNING STRIKES AND VERY HEAVY RAIN BEING THE MAIN THREATS. ACTIVATION OF STORM SPOTTERS SHOULD NOT BE NECESSARY THROUGH TONIGHT. ...FLOODING... LOCALIZED AREAS OF HEAVY RAINFALL WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS ACROSS PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MISSISSIPPI. MOISTURE REMAINS PLENTIFUL OVER THE REGION AND WITH SLOW MOVEMENT OF STORMS...LOCALIZED RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE. THIS HEAVY RAINFALL MAY CAUSE MINOR FLOODING OF LOW LYING AREAS AND SMALL CREEKS AND STREAMS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:41 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 34 min |
| Jul 4, 2:48 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 27 min |
| Jul 4, 2:56 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 34 min |
| Jul 4, 4:46 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 29 min |
| Jul 4, 5:29 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 31 min |
| Jul 4, 5:55 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 35 min |
| Jul 4, 6:22 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys | 23 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.